Jump to content
  • Sign Up

Rate this topic

Recommended Posts

So this is gonna get a little TMI.. I’m sorry about that. But today I noticed blood and mucus in my stool, I also had a bit of constipation. :unsure: I haven’t eaten any gluten!  I’d also like to add that I have Influenza A and I’ve been alternating between ibuprofen and Tylenol every two hours to keep my fever down. As well as an anti nausea medication and my flu medicine. Im curious if this is a celiac thing or maybe has to do with my body reacting to all the different medications? Either way I’m sorta worried. Any advice is welcome. Thank you. 

Share this post


Link to post
Share on other sites
1 hour ago, katiedeer said:

So this is gonna get a little TMI.. I’m sorry about that. But today I noticed blood and mucus in my stool, I also had a bit of constipation. :unsure: I haven’t eaten any gluten!  I’d also like to add that I have Influenza A and I’ve been alternating between ibuprofen and Tylenol every two hours to keep my fever down. As well as an anti nausea medication and my flu medicine. Im curious if this is a celiac thing or maybe has to do with my body reacting to all the different medications? Either way I’m sorta worried. Any advice is welcome. Thank you. 

I am sorry that you are sick with the flu.  I am not a doctor, but taking medications every two hours?  Have you researched (or asked your pharmacist/doctor) about the side effects of all those medications when combined together?  

I know you are not feeling well and it is hard to think.  Even if your fever is extremely high, I would just take the recommended dose as noted on the labels.  You can alternate the ibuprofen and acetaminophen, but note that studies have not found that this theory is scientifically supported.  

https://www.drugs.com/sfx/ibuprofen-side-effects.html

Please be aware of Steven Johnson Syndrome:

https://www.cbsnews.com/news/fda-wants-warnings-on-acetaminophen-over-rare-risk-for-serious-skin-reactions/

Now I am not trying to scare you, (maybe I am), but just because a drug is over the counter does NOT mean it is always safe and without side effects.  

Your body does need to purge itself of the virus.   There is a reason we vomit and have a fever.  Just keep yourself hydrated.  

BEST ADVICE?  CALL YOUR DOCTOR NOW or get to urgent care.  

 

Edited by cyclinglady

Share this post


Link to post
Share on other sites

Sorry I didn’t specify. I’m taking only one of these two medications every two hours and alternating between the two. So I’m taking Tylenol every four hours and ibuprofen every four hours. It was suggested by my doctor and the only thing keeping my fever down. :unsure: 

Share this post


Link to post
Share on other sites

My advice still stands.  Bleeding from the GI tract is not a normal symptom of the flu.  Find out what side effects can occur.  Ask the pharmacist because they really get drug interactions.  

I can not take ANY OTC  medication fever reduction as I am allergic to aspirin, ibuprofen, and acetaminophen.  I just use those “Be cool” gel packs that kids like.  I also use cool compresses.  I had the flu last year.  So, I completely sympathize.  

Just be safe!  

 

Share this post


Link to post
Share on other sites
31 minutes ago, cyclinglady said:

 Have you researched (or asked your pharmacist/doctor) about the side effects of all those medications when combined together

These 2 can be taken alternately: https://www.emedicinehealth.com/pdfguides/first_aid/fever-in-adults-treatment-61466.pdf

 

 

Share this post


Link to post
Share on other sites
1 hour ago, katiedeer said:

Either way I’m sorta worried. Any advice is welcome. Thank you. 

I think anything other than repeating CL's advice to tell your doctor would be superfluous Katie.  The GI symptoms could be completely separate to the fever. They do sound like a glutening, but I tend to see gluten behind every corner and sometimes the butler didn't do it! Maybe the flu has caused your already sensitive gut to react defensively? 

Sorry I have nothing to offer. Er, hold on, flu? Make sure you're drinking plenty of fluids! Yep there you go. Fluids. Lots of 'em.  And chocolate. :P 

Share this post


Link to post
Share on other sites

If this isn’t because of the medication. Is a small amount of of blood/mucus in your stool a normal symptom of celiacs? Should I be worried about the blood and mucus? I’m still healing and have only started the diet months ago. 

Share this post


Link to post
Share on other sites

Hi Katie,

Question for you: What do you think is the source of your nausea? Two, that (to me) seems like a lot of medicine to be taking! Next: how high was your fever at its highest before you began Tylenol and ibuprofen?

Is the blood in the stool totally new? You have never had it before? Is it possible it is from either a hemorrhoid, or a difficult BM (ie some superficial cutting)? How much blood was there? By chance have you had red peppers, beets, or other red-colored food? Meaning, if so, do you think that could be it?

If you are really concerned, ask your doctor for a FIT test to be mailed to a lab. Just a suggestion.

I would not be worried so much about the mucus, but blood in a stool is not normal, and is reason for concern, but rule out the above first if you can. I would prioritize the blood over the mucus.

Plumbago

Share this post


Link to post
Share on other sites
4 hours ago, katiedeer said:

So this is gonna get a little TMI.. I’m sorry about that. But today I noticed blood and mucus in my stool, I also had a bit of constipation. :unsure: I haven’t eaten any gluten!  I’d also like to add that I have Influenza A and I’ve been alternating between ibuprofen and Tylenol every two hours to keep my fever down. As well as an anti nausea medication and my flu medicine. Im curious if this is a celiac thing or maybe has to do with my body reacting to all the different medications? Either way I’m sorta worried. Any advice is welcome. Thank you. 

I think the meds might be causing it...PS if you want to get over it faster...avoid fever reducers unless you go over 102F. The fever is how you body kills the virus stopping is preventing your body from fighting it. Look up elderberry syrup, Echinacea, and take it with plenty of liquids, vitamin C, and zinc. These will help, I also take slippery elm for sore throat....I can not take any OTC meds for the stuff myself...those NSAIDs will make me always s$#& blood...like globs of it. I am also allergic to corn which is in just about every medicine. I found a cold shower when over 102F and cold compresses around the neck and on the head while under heavy blankets worked to keep my head safe from the fever and allow my body to fight it.
https://www.herbwisdom.com/herb-elderberry.html
https://www.herbwisdom.com/herb-echinacea.html
https://www.herbwisdom.com/herb-zinc.html
https://www.herbwisdom.com/herb-slippery-elm.html

Share this post


Link to post
Share on other sites

Hi Katie,

I get blood and mucus from eating dairy.  So it is possible to develop other food reactions besides gluten.  Another thing to consider, are the medicines you are taking gluten-free?  Most of the time medicines are gluten-free, but it doesn't hurt to verify.

Share this post


Link to post
Share on other sites
On 2/13/2018 at 9:34 PM, Ennis_TX said:

I think the meds might be causing it...PS if you want to get over it faster...avoid fever reducers unless you go over 102F. The fever is how you body kills the virus stopping is preventing your body from fighting it. Look up elderberry syrup, Echinacea, and take it with plenty of liquids, vitamin C, and zinc. These will help, I also take slippery elm for sore throat....I can not take any OTC meds for the stuff myself...those NSAIDs will make me always s$#& blood...like globs of it. I am also allergic to corn which is in just about every medicine. I found a cold shower when over 102F and cold compresses around the neck and on the head while under heavy blankets worked to keep my head safe from the fever and allow my body to fight it.
https://www.herbwisdom.com/herb-elderberry.html
https://www.herbwisdom.com/herb-echinacea.html
https://www.herbwisdom.com/herb-zinc.html
https://www.herbwisdom.com/herb-slippery-elm.html

absolutely let that fever go up to at least that, UNLESS you have a history of febrile sz.  The fever is death to the virus, let your body do its job.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...